Delayed Sculptra Reaction (Swelling, Bruising)

I had a Sculptra and after the initial bruising (about 7 days) everything looked good. After about 7 weeks, my face started swelling and bruising again under my eyes. It started out small, but now it is massive and has become 1 large lump extending from under my eyes to the temples. It is very painful, disfiguring and bruised. I had one cortisone injection into a marble sized lump and it broke it up. I don't know if i should continue the cortisone, do saline injections or just leave it.

Doctor Answers 2

Sculptra post-treatment side effects

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

These symptoms sound highly unusual following Sculptra treatment.  Bruising is related to injection, and should not occur weeks following any of the injectables used to revolumize the face.  I would discuss with the treating physician, or seek out an experienced Sculptra physician injector.  They can be easily located on the Sculptra Aesthetic website.  Physicians with a "T" next to their name are trainers on the product and may have more breadth of experience in handling such an event following Sculptra injection.


San Diego Dermatologic Surgeon

Sculptra reaction

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

If you received a good response with a cortisone injection, you should do many  more to make it flat.

Ronald Shelton, MD
Manhattan Dermatologic Surgeon
4.9 out of 5 stars 39 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.